Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 264, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 15, 2011, 6:12 PM EDT for Cherokee County, Clay County, North Carolina. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2011, 6:12 PM EDT (22:12 UTC)
- Expired
- Jun 15, 2011, 6:49 PM EDT
- In force
- 37 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Cherokee County, NC, Clay County, NC
The radar
The Knoxville radar (KMRX), 118 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 12:52 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 227 J/kg
- Mixed-layer CIN
- -377 J/kg
- Mixed-layer LCL
- 1521 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
561
WUUS54 KMRX 152212
SVRMRX
NCC039-043-152315-
/O.NEW.KMRX.SV.W.0264.110615T2212Z-110615T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
612 PM EDT WED JUN 15 2011
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHEROKEE COUNTY IN SOUTHWEST NORTH CAROLINA...
CLAY COUNTY IN SOUTHWEST NORTH CAROLINA...
* UNTIL 715 PM EDT
* AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
EAST OF DUCKTOWN...AND WAS MOVING EAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
MURPHY...ANDREWS...HAYESVILLE...HOT HOUSE...HIAWASSE DAM...UNAKA...
CULBERSON...MARBLE...BRASSTOWN...TUSQUITEE...TOPTON AND SHOOTING
CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM THIS
EVENING.
&&
LAT...LON 3522 8429 3527 8423 3524 8419 3524 8413
3529 8403 3522 8397 3526 8384 3525 8374
3526 8371 3523 8368 3521 8371 3516 8373
3516 8365 3505 8356 3499 8348 3499 8432
TIME...MOT...LOC 2212Z 276DEG 30KT 3507 8424
$$
DMG2 follow-up statements
360
WWUS54 KMRX 152241
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
641 PM EDT WED JUN 15 2011
NCC039-043-152315-
/O.CON.KMRX.SV.W.0264.000000T0000Z-110615T2315Z/
CHEROKEE NC-CLAY NC-
641 PM EDT WED JUN 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR CLAY AND CHEROKEE COUNTIES...
AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BRASSTOWN...OR NEAR HAYESVILLE...MOVING EAST AT 40 MPH.
OTHER STORMS ALONG THE SOUTHERN EDGE OF CHEROKEE COUNTY MAY INCREASE
IN INTENSITY.
LOCATIONS IN THE WARNING INCLUDE...
ANDREWS...HAYESVILLE...TUSQUITEE...TOPTON AND SHOOTING CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE.
&&
LAT...LON 3522 8429 3527 8423 3524 8419 3524 8413
3529 8403 3522 8397 3526 8384 3525 8374
3526 8371 3523 8368 3521 8371 3516 8373
3516 8365 3505 8356 3499 8348 3499 8432
TIME...MOT...LOC 2240Z 270DEG 34KT 3502 8384
$$
TD488
WWUS54 KMRX 152249
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
649 PM EDT WED JUN 15 2011
NCC039-043-152259-
/O.CAN.KMRX.SV.W.0264.000000T0000Z-110615T2315Z/
CHEROKEE NC-CLAY NC-
649 PM EDT WED JUN 15 2011
...THE SEVERE THUNDERSTORM WARNING FOR CLAY AND CHEROKEE COUNTIES IS
CANCELLED...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LEVELS. THEREFORE...THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE.
LAT...LON 3522 8429 3527 8423 3524 8419 3524 8413
3529 8403 3522 8397 3526 8384 3525 8374
3526 8371 3523 8368 3521 8371 3516 8373
3516 8365 3505 8356 3499 8348 3499 8432
TIME...MOT...LOC 2249Z 270DEG 34KT 3502 8374
$$
TDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:39 PM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jun 15, 3:39 PM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 339 PM EDT WED JUN 15 2011 .SHORT TERM (TONIGHT THROUGH THURSDAY)...ACTIVE STORMS THIS AFTERNOON...BUT NOT AN ACTIVE PATTERN OF SYSTEMS AS FRONTAL SYSTEM LOOKS TO NOT CLEAR THE AREA UNTIL LATER ON THURSDAY. WILL CLEAR THE PRECIP WEST TO EAST ON THURSDAY AFTERNOON AND EVENING...BUT FRONT NOT MAKING IT FAR AWAY AT ALL. SEVERE THREAT FOR THE AREA LIKELY TO GO INTO THE NIGHT AS 25KT LOW-LEVEL JET PUMPS MOISTURE INTO THE AREA. PRESENT SVR WATCH GOES UNTIL 8PM...BUT WOULD THINK SOME PART OF THE AREA WILL HAVE A WATCH AFTERWARDS. .LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)...THIS PERIOD STARTS OUT WITH A FAIRLY MUTED WAVE PATTERN WITH THE UPPER LOW STILL OVER THE GRT LAKES AND THE UPPER HI OVER NRN MEXICO. BY SATURDAY THE HIGH DRIFTS OVER TEXAS AND BUILDS RESULTING IN 500MB HEIGHT RISES OVER OUR CWA OF ABOUT 50-60M...AND PUSHES THE NW FLOW MAIN STORM TRACK OFF TO OUR NORTHEAST. BEFORE THE RIDGE BUILDS IN...MODELS SHOW SMALL WIGGLES IN NW FLOW OVER AREA FOR FRIDAY...SUFFICIENT TO KEEP SOME POPS IN...THEN TREND TO NO POPS SW-NE OVER A 2-DAY PERIOD...STARTING IN THE SW FRIDAY NIGHT NEAR CHA...AND FINALLY CUTTING OFF POPS IN THE NORTHEAST BY SUNDAY NIGHT. WILL LET RIDGE RULE FROM THEN THROUGH TUESDAY NIGHT WITH NO POPS...BUT NEXT SYSTEM LOOKS LIKE IT COULD BE CLOSE ENOUGH TO INTRODUCE POPS BY THE END OF THE FORECAST ON WEDNESDAY. FOR TEMPS...NO MAJOR STRAYING FROM GUIDANCE ON EITHER LOWS OR HIGHS. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 68 93 64 91 68 / 60 20 20 20 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 66 89 62 87 68 / 60 30 10 20 20 OAK RIDGE, TN 66 89 62 86 67 / 60 20 10 20 20 TRI CITIES AIRPORT, TN 61 86 56 83 62 / 70 30 10 30 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && GM
Hazardous weather outlook, Jun 15, 4:34 AM EDT, 13 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 434 AM EDT WED JUN 15 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-160845- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 434 AM EDT WED JUN 15 2011 /334 AM CDT WED JUN 15 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY...WITH A THREAT OF STRONG TO SEVERE STORMS THIS AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS OF 60 MPH OR GREATER WILL BE THE MAIN THREATS. HOWEVER...AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES DECREASE GRADUALLY EACH DAY...WITH ONLY A VERY SLIGHT CHANCE BY MONDAY AND TUESDAY...DUE TO A BUILDING UPPER RIDGE OF HIGH PRESSURE. THE THREAT OF STRONG TO MARGINALLY SEVERE STORMS IS VERY LOW FOR THURSDAY THROUGH TUESDAY...SO NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. TG
In the hours before
Local storm report, Jun 15, 4:17 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
417 PM EDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND DMG 3 ENE WHITWELL 35.22N 85.47W
06/15/2011 MARION TN LAW ENFORCEMENT
ONE TREE DOWN ON MT CALVARY RD.
&&Local storm report, Jun 15, 4:48 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
448 PM EDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 1 W DUNLAP 35.37N 85.40W
06/15/2011 E1.00 INCH SEQUATCHIE TN EMERGENCY MNGR
&&Local storm report, Jun 15, 5:37 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
537 PM EDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL 11 NE CHATTANOOGA 35.18N 85.12W
06/15/2011 E1.25 INCH HAMILTON TN EMERGENCY MNGR
QUARTER TO HALF DOLLAR SIZED HAIL THAT THE SEQUOYAH
NUCLER PLANTN AND NEAR HIXSON.
&&
FERRELLLocal storm report, Jun 15, 5:45 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
545 PM EDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM TSTM WND DMG ANDREWS 35.20N 83.82W
06/15/2011 CHEROKEE NC LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN. REPORTED BY DISPATCH.
&&
FERRELLLocal storm report, Jun 15, 5:46 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
546 PM EDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL HARRISON 35.13N 85.15W
06/15/2011 E1.75 INCH HAMILTON TN TRAINED SPOTTER
GOLF BALL SIZED HAIL ON HIGHWAY 58. REPORTED BY SPOTTER.
&&
FERRELLLocal storm report, Jun 15, 5:49 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
549 PM EDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL CLEVELAND 35.18N 84.87W
06/15/2011 E1.00 INCH BRADLEY TN TRAINED SPOTTER
QUARTER SIZED HAIL IN CLEVELAND. REPORTED BY SPOTTER.
&&
FERRELLThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 5:17 PM EDT | Severe Thunderstorm Warning | MRX | Cherokee, Clay | 58 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.